DEAR DR. GOTT: I am a minister who serves an entirely retired congregation of nearly 1,000. As you could well understand, the issue of pain is a primary concern to many of my parishioners.

While I try to remain up on your column, I admit that frequently I miss a column and so, when I do pick it up again, I find references being made to something that would be of special interest to my members.

You have had a number of letters/articles on the subject of “home remedies” people have used to ease arthritis (soap under the sheets, castor oil, etc.).

Is there a booklet, pamphlet or some way I can acquire the best of the remedies for the aches and pains of age? I would be most grateful if you were to steer me to the best.

DEAR READER: I have recently compiled the best of the home remedies into a health report. It contains everything from castor oil for painful joints to honey for burns. I have put in only cheap, safe remedies that have been effective for thousands of people. I will gladly send you a copy.

Other readers who would like a copy of my Health Report “Dr. Gott’s Compelling Home Remedies” should send a long, self-addressed, stamped envelope and $2 to Newsletter, PO Box 167, Wickliffe, OH 44092. Be sure to mention the title.



DEAR DR. GOTT: Every time I see the leading cholesterol drugs’ commercials on television warning of the rare but serious muscle-damage side effect, it makes me furious!

We live in a small town of about 100 people, and we know at least 50 people who have had severe muscle pain and damage. I can only imagine how many hundreds of thousands of people have had problems nationwide.

My wife started taking the most popular cholesterol drug four years ago, before there were warnings about the possible side effects. In fewer than nine months, she went from being a strong, active woman who could walk for miles to being a handicapped person who could walk only with a walker.

Is this condition irreversible? If not, what can be done?

DEAR READER: In my experience, patients who develop muscle pain and weakness from statin drugs usually regain normal function when they stop taking the medication, but the process may take months. I urge your wife to address this issue with her physician, because the statin side effects may be complicated by another problem.

To give you related information, I am sending you a copy of my Health Report “Understanding Cholesterol.” Other readers who would like a copy should send a long, self-addressed, stamped envelope and $2 to Newsletter, PO Box 167, Wickliffe, OH 44092. Be sure to mention the title.

u

If readers would like to contact Dr. Gott, they may send their mail directly to Dr. Gott c/o United Media, 200 Madison Ave., 4th fl., New York, NY 10016. However, if readers want to request a newsletter, they should write to the Ohio address.



Doctor Gott is a retired physician and the author of the new book “Dr. Gott’s No Flour, No Sugar Diet,” available at most chain and independent bookstores.

(c) 2007, NEA

Trending Video

Recommended for you